MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ COLUMBIA CNA AGAR W/5% SB// MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ COLUMBIA CNA AGAR W/5% SB// MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221601
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bbl¿ columbia cna agar w/5% sb// macconkey ii agar 3 samples had insufficient growth of gram negative bacteria on the macconkey side of the plate.There was no health impact or consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221601, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 4116876 was satisfactory and no quality notifications were generated during manufacturing and inspection.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Columbia can//macconkey ii i plate is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing on this batch was satisfactory at the time of release.The complaint history was reviewed, there are no other complaints taken on this batch 4116876 for this defect.There were no retention samples available for investigation of this complaint.No photos, no returns or retains were available for investigation of this complaint.This complaint cannot be confirmed.No complaint trends for this defect have been identified; no actions are indicated at this time.Bd will continue to trend complaints for performance.
 
Event or Problem Description
It was reported while using bd bbl¿ columbia cna agar w/5% sb// macconkey ii agar, there were an unknown number of plates with insufficient growth.There was no report of patient impact.
 
Additional Manufacturer Narrative
The following fields have been updated: b5.It was reported while using bd bbl¿ columbia cna agar w/5% sb// macconkey ii agar, there were an unknown number of plates with insufficient growth.There was no report of patient impact.This supplemental mdr is being submitted as part of a retrospective review of records dating april 2023¿2025, under capa 11910483.

Brand Name
BD BBL¿ COLUMBIA CNA AGAR W/5% SB// MACCONKEY II AGAR
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19824537
Report Number1119779-2024-00561
Device Sequence Number15623068
Product Code JSJ
UDI-Device Identifier00382902216018
UDI-Public(01)00382902216018(11)240425(17)240813(10)4116876
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/13/2024
Device Catalogue Number221601
Device Lot Number4116876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer01/13/2025
08/21/2025
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date02/03/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown